Alert archive / Maine / High Wind Warnings in 2007

High Wind Warning 8, NWS Caribou, ME

December 23, 2007Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Dec 23, 2007, 5:03 AM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Dec 23, 2007, 4:22 PM EST. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2007, 5:03 AM EST (10:03 UTC)
In effect from
Dec 23, 2007, 4:22 PM EST
Expired
Dec 24, 2007, 6:00 AM EST
In force
14 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 4:00 AM ESTNON-TSTM WND DMGOld Town, MEPOWER LINES DOWN. TIME ESTIMATED BASED ON PEAK WIND GUSTS.
Dec 24, 4:00 AM ESTNON-TSTM WND DMGSedgwick, METREES AND TELEPHONE POLE KNOCKED DOWN. TIME ESTIMATED BASED ON PEAK WIND GUSTS.
Dec 24, 4:00 AM ESTNON-TSTM WND DMGWhitneyville, METREES DOWN ON RTE. 1A. TIME ESTIMATED BASED ON PEAK WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 231003
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
503 AM EST SUN DEC 23 2007

...HIGH WINDS POSSIBLE ACROSS DOWNEAST MAINE TONIGHT...

.STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED
ACROSS DOWNEAST MAINE AND THE COAST TONIGHT. THE STRONGEST WINDS
ARE EXPECTED TO BE ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. 

MEZ029-030-231815-
/O.UPG.KCAR.HW.A.0008.071224T0200Z-071224T1100Z/
/O.NEW.KCAR.HW.W.0008.071224T0300Z-071224T1100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
503 AM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TONIGHT WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH AND WIND GUSTS UP TO 60 MPH.

BE PREPARED FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH DOWNED
TREES AND POWER LINES. POWER OUTAGES CAN BE EXPECTED. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MEZ015>017-231815-
/O.UPG.KCAR.HW.A.0008.071224T0200Z-071224T1100Z/
/O.NEW.KCAR.WI.Y.0010.071224T0300Z-071224T1100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
503 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TONIGHT WITH WIND GUSTS
UP TO 45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

HEWITT
4 follow-up statements
000 
WWUS71 KCAR 231608
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1108 AM EST SUN DEC 23 2007

...HIGH WINDS POSSIBLE ACROSS DOWNEAST MAINE TONIGHT...

.STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED
ACROSS DOWNEAST MAINE AND THE COAST TONIGHT. THE STRONGEST WINDS
ARE EXPECTED TO BE ALONG THE IMMEDIATE COAST AND OUTER ISLANDS.

MEZ029-030-240015-
/O.CON.KCAR.HW.W.0008.071224T0300Z-071224T1100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1108 AM EST SUN DEC 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST MONDAY...

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TONIGHT WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH AND WIND GUSTS UP TO 60 MPH.

BE PREPARED FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH DOWNED
TREES AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-240015-
/O.CON.KCAR.WI.Y.0010.071224T0300Z-071224T1100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1108 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST MONDAY...

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TONIGHT WITH WIND
GUSTS UP TO 45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

WEITLICH
000 
WWUS71 KCAR 232122
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
422 PM EST SUN DEC 23 2007

...STRONG WINDS POSSIBLE ACROSS THE REGION TONIGHT...

.STRONG WINDS WILL DEVELOP ACROSS THE REGION TONIGHT IN ADVANCE
OF AN APPROACHING OCCLUDED FRONT. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR ALONG THE IMMEDIATE COAST...OUTER ISLANDS AND
ACROSS HIGHER TERRAIN AREAS.

MEZ015>017-240500-
/O.UPG.KCAR.WI.Y.0010.071224T0300Z-071224T1100Z/
/O.EXB.KCAR.HW.W.0008.071224T0200Z-071224T1100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
422 PM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS
UP TO 60 MPH TONIGHT. THE STRONGEST WINDS ARE PARTICULARLY LIKELY
ACROSS HIGHER TERRAIN AREAS.

BE PREPARED FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH DOWNED
TREES AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

MEZ029-030-240500-
/O.EXT.KCAR.HW.W.0008.071224T0200Z-071224T1100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
422 PM EST SUN DEC 23 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
EST MONDAY...

SUSTAINED SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS
UP TO 65 MPH TONIGHT. THE STRONGEST WINDS ARE PARTICULARLY LIKELY
NEAR THE IMMEDIATE COAST AND OUTER ISLANDS ALONG WITH HIGHER
TERRAIN AREAS. 

BE PREPARED FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH DOWNED
TREES AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ001>006-010-011-031-032-240500-
/O.NEW.KCAR.WI.Y.0011.071224T0200Z-071224T1100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
422 PM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY. 

SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TONIGHT. THE STRONGEST WINDS ARE PARTICULARLY LIKELY ACROSS
HIGHER TERRAIN AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 240213
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
913 PM EST SUN DEC 23 2007

...STRONG WINDS POSSIBLE ACROSS THE REGION OVERNIGHT...

.STRONG WINDS WILL DEVELOP ACROSS THE REGION OVERNIGHT IN ADVANCE
OF AN APPROACHING OCCLUDED FRONT. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR ALONG THE IMMEDIATE COAST...OUTER ISLANDS AND
ACROSS HIGHER TERRAIN AREAS.

MEZ015>017-029-030-241100-
/O.CON.KCAR.HW.W.0008.000000T0000Z-071224T1100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
913 PM EST SUN DEC 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS UP
TO 60 TO 65 MPH OVERNIGHT. THE STRONGEST WINDS ARE PARTICULARLY
LIKELY ACROSS HIGHER TERRAIN AREAS.

BE PREPARED FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH DOWNED
TREES AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ001>006-010-011-031-032-241100-
/O.CON.KCAR.WI.Y.0011.000000T0000Z-071224T1100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
913 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

SUSTAINED SOUTH WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS
UP TO 45 MPH OVERNIGHT. THE STRONGEST WINDS ARE PARTICULARLY
LIKELY ACROSS HIGHER TERRAIN AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

VJN/LA
000 
WWUS71 KCAR 241108
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
608 AM EST MON DEC 24 2007


MEZ015>017-029-030-241215-
/O.EXP.KCAR.HW.W.0008.000000T0000Z-071224T1100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
608 AM EST MON DEC 24 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE FRONTAL BOUNDARY THAT PRODUCED WIND GUSTS OF 50 TO 60 MPH ALONG
THE DOWNEAST COAST AND 40 TO 50 MPH OVER THE DOWNEAST INTERIOR
OVERNIGHT HAS MOVED EAST OF THE AREA. GUSTY WINDS WILL DECREASE
TODAY.

$$

MEZ001>006-010-011-031-032-241215-
/O.EXP.KCAR.WI.Y.0011.000000T0000Z-071224T1100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
608 AM EST MON DEC 24 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE FRONTAL BOUNDARY THAT PRODUCED WIND GUSTS OF 40 TO 50 MPH
OVERNIGHT HAS MOVED EAST OF THE AREA. GUSTY WINDS WILL DECREASE
TODAY.

$$


LULOFS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 23, 4:16 AM EST, 47 minutes earlier.

Area forecast discussion, Dec 23, 4:16 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
416 AM EST SUN DEC 23 2007

.SYNOPSIS...
SOUTH WINDS WILL INCREASE THIS AFTERNOON INTO THE EVENING AS A
SURGE OF WARMER AIR IS DRAWN NORTH AHEAD OF AN APPROACHING COLD
FRONT. THE FRONT WILL CROSS THE AREA EARLY MONDAY MORNING FOLLOWED
BY GUSTY WINDS DURING MONDAY WHILE LOW PRESSURE OVER QUEBEC LIFTS
NORTH OF THE REGION. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON
TUESDAY AND CREST OVER THE STATE ON WEDNESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERNS ARE WINDS AND ICING POTENTIAL. AFTER COORD
W/GYX...DECIDED TO GO W/WINTER WEATHER ADVISORIES FOR ALL OF
NORTHERN MAINE INCLUDING MEZ010 (CNTL PISCATAQUIS COUNTY) FOR
TODAY MAINLY FOR SOME LIGHT ICING. HOISTED HIGH WIND WARNINGS FOR
THE COAST AND WIND ADVISORIES FOR INTERIOR DOWNEAST SECTIONS
MAINLY FOR THE GUSTS. LEANED HEAVILY W/THE GFS AS IT IS MATCHING
QUITE WELL W/LATEST CONDITIONS AND UA. ONE THING TO NOTE HOWEVER
IS THAT ALL THE SRG IS RUNNING TOO WARM FROM 925-850MBS WHICH
COULD KEEP ICING THREAT GOING LONGER. STABLE LLVL (COLD SFC) COULD
KEEP WARMER AIR ALOFT FOR A WHILE BEFORE S WINDS HELP TO PUSH THE
WARMER AIR TO THE SFC. MOS GUIDANCE MATCHING QUITE WELL AND ONLY
ADJUSTED FOR LOW LYING/NORMALLY COLDER AREAS.

WARM FRONT TO LIFT ACROSS THE REGION TODAY W/SOME LIGHT PRECIP
BREAKING OUT W/IT. MAIN ACTIVITY WILL BE ACROSS THE N AND W THIS
MORNING W/LIGHT SNOW...FREEZING RAIN WHICH COULD LEAD TO SOME
LIGHT ICING ESP IN LOW LYING AREAS. EVEN THOUGH TEMPERATURES ARE
EXPECTED TO WARM ABV FREEZING THIS AFTERNOON ACROSS MUCH OF THE
ADVISORY AREA...SFC WILL BE COLD ENOUGH THAT ANY RAINFALL COULD
FREEZE FOR A WHILE ON CONTACT. HENCE...THAT IS THE MAIN REASON FOR
HAVING THE ADVISORY UP INTO THE AFTERNOON. FURTHER S TOWARD CNTL AND
DOWNEAST AREAS...TEMPERATURES WILL WARM WELL ABV FREEZING BY MID
TO LATE MORNING TO ALLOW FOR JUST RAIN. SOME LIGHT FREEZING RAIN
IS POSSIBLE BUT THINKING HERE IS THAT IT WILL BE BRIEF W/NO ICING
PROBLEMS.

S WINDS KICKING IN AS WARM FRONT LIFTS TO N THIS AFTERNOON TO
ALLOW ANY LEFTOVER FREEZING PRECIP TO GO TO ALL RAIN. THE SAINT
JOHN VALLEY COULD TAKE A WHILE LONGER. STRONG COLD FRONT IS
EXPECTED TO MOVE INTO THE REGION TONIGHT. S WINDS WILL INCREASE
OUT AHEAD OF THIS FEATURE. LLVL JET OF 55-60 KTS FROM 925-850MBS
WILL HELP GENERATE A BRIEF PERIOD OF MODERATE TO HEAVIER RAINFALL
MAINLY ACROSS DOWNEAST AND THE COAST W/TEMPERATURES CONTINUING TO
RISE INTO THE UPPER 30S N AND WELL INTO THE 40S S BEFORE COOLDOWN
TAKES PLACE AFT 09Z W/RAIN GOING BACK TO SNOW SHOWERS.

EXPECTING WINDS TO HIT 25-35 MPH ACROSS THE DOWNEAST AND COASTAL
AREAS FOR A 6 HR WINDOW TONIGHT. COULD BE SEEING GUSTS HIT 55 MPH
ALONG THE COAST ESP THE OUTER ISLANDS W/THE WARNING IN PLACE.
GUSTS OF 45 MPH FAVORABLE FOR INTERIOR DOWNEAST LOCATIONS. LOOKS
LIKE STABILITY AT THE SFC WILL KEEP STGST WINDS ELEVATED ACROSS
THE N.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL PUSH EAST OF THE FORECAST AREA MONDAY MORNING
BRINGING AN END TO THE STEADIER PRECIPITATION. HOWEVER WITH THE
UPPER LOW MOVING ACROSS THE REGION MONDAY AND MONDAY NIGHT EXPECT
THE CHANCE FOR SCATTERED SNOW SHOWERS MAINLY ACROSS THE NORTH AND
WEST. HIGH PRESSURE WILL START TO BUILD ACROSS THE REGION TUESDAY
AND TUESDAY NIGHT WITH DRY WEATHER EXPECTED. TEMPERATURES THROUGH
THE SHORT TERM WILL BE NEAR SEASONAL FOR THIS TIME OF YEAR.
&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOLLOWED WITH THE GMOS GUIDANCE THROUGH THE PERIOD. HIGH PRESSURE
WILL KEEP DRY WEATHER ACROSS THE REGION THROUGH WEDNESDAY. A
DISTURBANCE WILL APPROACH FROM THE WEST WEDNESDAY NIGHT AND CROSS
THE REGION ON THURSDAY WITH THE CHANCE FOR SNOW SHOWERS. HIGH
PRESSURE WILL BUILD BACK ACROSS THE REGION ON FRIDAY. ANOTHER
DISTURBANCE WILL CROSS THE AREA EARLY NEXT WEEKEND WITH THE CHANCE
FOR RAIN OR SNOW SHOWERS.
&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
IFR INTO TONIGHT AND THEN LOOKING FOR CONDITIONS TO GO MVFR AFT
06Z AND THEN VFR FOR KBGR AND KBHB. VFR FOR MONDAY FOR ALL TAF
SITES W/MVFR RETURNING FOR NRN TAF SITES BY MONDAY EVENING
W/SECOND COLD FRONT. VFR CONDITIONS RETURN ON TUESDAY INTO WEDNESDAY.
&&

.MARINE...
NEAR TERM: STAYED THE COURSE W/GALES TONIGHT INTO MONDAY. SOME
CONCERN THAT A BRIEF PERIOD OF STORM FORCE GUSTS COULD ARRIVE
RIGHT AS THE COLD FRONT MOVES IN. STG LLVL JET OF 60 KTS COULD MIX
DOWN ESP IF HEAVIER RAIN ARRIVES. NOT LOOKING FOR ANY CONVECTION
W/STABLE MARINE LAYER IN PLACE. WARMER AIR ALREADY WORKING INTO
THE BOUYS PER LATEST OBS.

SHORT TERM: EXPECT GALE FORCE WINDS TO CONTINUE INTO MONDAY. WINDS
SHOULD DECREASE TO SCA LEVELS MONDAY NIGHT AND CONTINUE INTO TUESDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
     THIS EVENING FOR MEZ001>006-010.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST MONDAY FOR
     MEZ015>017.
     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 6 AM EST MONDAY
     FOR MEZ029-030.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST MONDAY FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...HEWITT
MARINE...HEWITT/DUDA
Hazardous weather outlook, Dec 22, 3:59 PM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
359 PM EST SAT DEC 22 2007

MEZ001>006-010-011-031-032-231100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
359 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT

A LIGHT WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN COULD DEVELOP
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LIGHT WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN COULD OCCUR
EARLY SUNDAY BEFORE THE PRECIPITATION CHANGES TO RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-029-030-231100-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
359 PM EST SAT DEC 22 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TONIGHT

A LIGHT WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN COULD DEVELOP
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER WIND REPORTS WILL BE NEEDED SUNDAY NIGHT.

ANZ050>052-231100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
359 PM EST SAT DEC 22 2007

...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:53 AM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset10 hr
Dec 23, 5:03 AM ESTWind AdvisoryCARHancock, Penobscot, Washington11 hr
Dec 23, 4:22 PM ESTWind AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington14 hr

Nearby

High Wind Warnings in Maine, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.